Thunderstorm Wind, San Jacinto
- When
- September 9, 3:00 AM CST
- Where
- San Jacinto County, 2.52 mi NW of Camilla
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 30.627, -95.099
Wind gust occurred at a mesonet site.
An early morning thunderstorm produced a severe wind gust.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
An early morning thunderstorm produced a severe wind gust.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Sep 8, 10:51 PM CST, 4 hours 9 minutes earlier.
Area Forecast Discussion National Weather Service Houston/Galveston TX 1151 PM CDT Fri Sep 8 2023 ...New AVIATION... .SHORT TERM... (This evening through Saturday Night) Issued at 327 PM CDT Fri Sep 8 2023 Thunderstorm activity has remained mostly to our east thus far today (as of 330 PM CDT), though the potential for scattered storm development is expected to persist into tonight with the propagation of outflow from these storms as well as the inland advance of the sea/bay breezes. With robust instability and ample low-level moisture but little in the way of effective shear and high freezing levels, the primary threat associated with any developing storms will be gusty winds in addition to lightning. HiRes guidance has generally struggled with initialization today and as a result there is little in the way of a clear picture of the exact development of storms tonight. That being said, the best chance for storm development remains roughly to the east of the I-45 corridor. Overnight lows are once again expected to reach the upper 70s to lower 80s for most locations, with isolated thunderstorms still a possibility into the later evening hours. Rain chances return to the forecast tomorrow as a midlevel shortwave embedded within the trough to our NE induces scattered thunderstorms to the north of the area tomorrow morning. These storms are expected to push south to southeastward over the course of the morning and into the afternoon, with the best chances for rain still focused to the east of I-45. Additional storm activity originating from both outflows from these storms and the sea/bay breezes also remains possible, and an isolated stronger storm or two cannot fully be ruled out with gusty winds still the primary hazard. A Heat Advisory will be in effect for the NW zones tomorrow as high temperatures reach around 103. Other locations, while still remaining above seasonal normals, will see a decrease in temperatures to the upper 90s along with slightly lower dew point values. Overnight lows will yet again remain in the upper 70s to lower 80s. Cady && .LONG TERM... (Sunday through next Thursday) Issued at 327 PM CDT Fri Sep 8 2023 Let's start off with some news that y'all have been wanting hear for months...there are no widespread triple digit temperatures in the long term forecast. We have a double bonus of rain chances essentially every day as well! Things are finally starting to trend in a direction that should give us our first prolonged round of seasonal temperatures since early July. Yep...you read that right. Going into Sunday, a weak quasi-stationary frontal boundary will still be hanging around Southeast Texas generally near the I-45 corridor. The tricky part of the forecast is that a pocket of drier air (PW values ~1.0-1.4") will be easing in from the northeast to southwest throughout the day on Sunday. Out ahead of that, PW values will be closer to 1.6"-1.8 which is close to the 75th percentile (~1.90"). Resultingly, we'll see a decreasing trend of rain chances from east to west on Sunday and the lower PoPs prevail into Monday. PW values begin to rise on late Monday into Tuesday as moisture surges ahead of and along the boundary of an approaching cold front. This front will be aided by an upper level trough that evolves into a cutoff low swinging through the Great Lakes region midweek. Northwesterly to west-northwesterly flow aloft prevails throughout the remainder of the week with PW values remaining generally around 2.0". Numerous shortwaves moving downstream provide plenty of PVA to lift that moisture and keep fairly generous rain chances in the forecast from midweek into next weekend. This doesn't look like it'll be enough rain to bring an end to the drought, but it is certainly better than the nothingness over the past weeks/months. The 850mb front pushes in by early Wednesday dropping 850mb temperatures into the 15-18°C range throughout the remainder of the week. Couple that with the persistent rain chances and we have temperatures that are actually normal for this time of the year. We'll go from high temperatures in the mid to upper 90s on Sunday and Monday to the mid 90s on Tuesday to the LOW 90s from Wednesday onward. Northern areas in the Brazos Valley/Piney Woods area could see high temperatures in the upper 80s. When was the last time College Station saw below normal high temperatures? Early July! Batiste && .AVIATION... (06Z TAF Issuance) Issued at 1130 PM CDT Fri Sep 8 2023 Mid/upper level disturbances approaching from the north are resulting in a complicated forecast through the rest of tonight and into tomorrow. There is nearly zero model guidance support for TS activity at any of our terminals. However, TSRA associated with the aforementioned disturbances has yet to diminish this evening. In addition, the atmosphere remains relatively unstable despite earlier storms. Therefore, the chance of TS/SH activity through the overnight hours is increasing. We have added VCSH for now but may need to revise upward to VCTS with TEMPO groups if storms refuse to weaken. Gusty winds would be the primary concern. Even if TS activity does not make it to any of our terminals, it is possible that far reaching outflow could result in brief gusty winds. The forecast remains quite complex going into the afternoon hours due to the continuation of approaching disturbances from the north. We continue to depict VCTS during the afternoon hours. TS threat is expected to diminish by the evening. && .MARINE... Issued at 327 PM CDT Fri Sep 8 2023 In the near term, we are monitoring an approaching line of strong thunderstorms moving in from near the Texas/Lousiana border that look to bring strong winds and frequent lightning to at least Galveston Bay and the eastern Gulf waters. This line of storms will continue to move in from the northeast over the next few hours through the late afternoon and early evening hours. Mariners should follow closely to the latest updates for any future Special Marine Warnings that may be issued for strong winds. Light to occasionally moderate winds along with 1 to 3 foot seas will continue to prevail throughout the week with the stronger end of the winds occuring during the overnight/early morning hours. Winds will remain mainly onshore into early next week, then on Wednesday a weak cold front pushes offshore and brings a period of northeasterly to easterly winds that looks to last into the end of the week. Chances of showers and thunderstorms are in the forecast beginning this afternoon/evening and especially midweek with the weak cold front pushing offshore. Please keep in mind that winds and waves will be higher in and around any storms that push through. Batiste && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 108 77 103 74 / 20 20 30 30 Houston (IAH) 105 79 98 77 / 30 30 40 40 Galveston (GLS) 95 81 91 82 / 30 20 50 60 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...Heat Advisory until 9 PM CDT Saturday for TXZ176-195>198-210>212. GM...None. && SHORT TERM...Cady LONG TERM....Batiste AVIATION...Self MARINE...Batiste
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
1243 AM CDT Sat Sep 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM Tstm Wnd Gst 1 ENE Morgan's Point 29.68N 94.98W
09/08/2023 M40 MPH GMZ335 TX Mesonet
Marine thunderstorm wind gust occurred at
the Morgans Point PORTS site.
&&Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
239 AM CDT Sat Sep 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM Tstm Wnd Gst 1 E Kemah 29.53N 95.00W
09/09/2023 M40 MPH GMZ335 TX Mesonet
Marine thunderstorm wind gust was measured
at the Texas Yacht Club WeatherFlow site.
&&Special Weather Statement
National Weather Service Houston/Galveston TX
243 AM CDT Sat Sep 9 2023
TXZ163-164-177-090815-
Walker TX-Houston TX-Trinity TX-
243 AM CDT Sat Sep 9 2023
...Strong thunderstorms will impact portions of northern Trinity,
Houston and northeastern Walker Counties through 315 AM CDT...
At 242 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southwest of Elkhart to 6 miles west
of Morrill. Movement was southeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crockett, Apple Springs, Grapeland, Lovelady, Kennard, Latexo,
Weches, Pennington, Centralia and Mound City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3157 9521 3158 9517 3156 9514 3154 9514
3152 9510 3147 9510 3144 9501 3142 9500
3138 9495 3134 9496 3133 9490 3128 9488
3126 9490 3125 9488 3103 9542 3150 9574
3153 9565 3154 9565 3159 9528
TIME...MOT...LOC 0742Z 334DEG 29KT 3148 9569 3159 9518
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
03Special Weather Statement
National Weather Service Houston/Galveston TX
257 AM CDT Sat Sep 9 2023
TXZ163-164-177-090830-
Walker TX-Houston TX-Trinity TX-
257 AM CDT Sat Sep 9 2023
...A strong thunderstorm will impact portions of northern Trinity,
Houston and northeastern Walker Counties through 330 AM CDT...
At 256 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Latexo, or 9 miles northeast of Crockett, moving
southeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crockett, Apple Springs, Grapeland, Lovelady, Kennard, Latexo,
Weches, Pennington and Centralia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3154 9514 3152 9510 3150 9509 3149 9511
3147 9510 3147 9506 3144 9504 3144 9501
3142 9500 3138 9495 3134 9496 3133 9490
3130 9489 3128 9488 3126 9490 3125 9487
3122 9486 3102 9541 3143 9567 3158 9518
TIME...MOT...LOC 0756Z 329DEG 34KT 3142 9535
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
03Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
316 AM CDT Sat Sep 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM Tstm Wnd Gst 29 E Galveston 29.23N 94.41W
09/09/2023 M40 MPH GMZ355 TX Buoy
Marine thunderstorm wind gust was measured
at Buoy 42035.
&&Special Weather Statement
National Weather Service Houston/Galveston TX
326 AM CDT Sat Sep 9 2023
TXZ163-164-177>179-090915-
San Jacinto TX-Walker TX-Polk TX-Houston TX-Trinity TX-
326 AM CDT Sat Sep 9 2023
...Strong thunderstorms will impact portions of Trinity, northwestern
San Jacinto, Houston, eastern Madison, Polk and eastern Walker
Counties through 415 AM CDT...
At 326 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms extending from near Diboll to 8 miles southwest of
Lovelady.
Movement was southeast at 40 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Northeastern Huntsville, Crockett, Livingston, Austonio, Apple
Springs, Trinity, Onalaska, Corrigan, Groveton, Coldspring, Point
Blank, Lovelady, Riverside, Kennard, Latexo, Seven Oaks, Sebastopol,
Lake Livingston State Park, West Livingston and Alabama-Coushatta
Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3138 9495 3134 9496 3133 9490 3115 9486
3105 9458 3101 9466 3068 9458 3056 9541
3100 9567 3103 9566 3105 9563 3108 9572
3114 9576 3116 9573 3121 9575 3127 9573
3132 9566 3137 9567 3138 9569 3143 9500
TIME...MOT...LOC 0826Z 329DEG 34KT 3117 9473 3105 9556
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
03The Houston radar (KHGX), 128 km away, was scanning. The volume nearest the first event began at 09:02 UTC.
1 thunderstorm wind. Local standard time, as filed.
Wind gust occurred at a mesonet site.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2023Every state in 2023This day in weather historyWarnings in Texas, September 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1120014.